Autoimmune Sequelae Following Rituximab Therapy

A Review of the Literature and Potential Immunologic Mechanisms

Anna E. Kersh, MD, PhD; Ron J. Feldman, MD, PhD

Disclosures

J Clin Rheumatol. 2018;24(8):427-435. 

In This Article

Methods

An electronic search for relevant case reports and case series that documented new onset of autoimmune disease after rituximab treatment was carried out up to November 2017 using PubMed/MEDLINE and Web of Science. Only case reports, case series, and retrospective studies written in the English language were included. Abstracts were not included in this search. Cases documenting worsening of autoimmune disease for which patient was being treated with rituximab were not included. Search terms and keywords included rituximab, B-cell depletion, autoimmune reaction, and adverse effect, and specific citations in the references were hand searched by the authors and independently reviewed for inclusion. Investigators reviewed data from all reports. Information related to clinical presentation contained in Table 1 and Table 2 were collected. Data that were not included in individual case reports were listed as "not/none reported." Search terms produced several cases of progressive multifocal leukoencephalopathy and drug-induced vasculitis, which were excluded for the purposes of this study. In addition, 2 personal cases were included, which have not been published. Table 1 contains a summary of the studies produced by this search strategy.

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....